Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns do consult your GP.

HRT and weight gain.

(6 Posts)
SwingingBalls Mon 08-Dec-14 20:49:10

I'm on my 2nd attempt of HRT. My first try left me feeling depressed.
I've been taking Tibolone for the last 3 weeks and I'm starting to feel like a barrel. I feel all bloated, constipated and have definitely ballooned in the stomach area.
Has anyone else experienced this? I'm going to ring the doctors tomorrow to see if I can try something else sad

pinkfrocks Mon 08-Dec-14 21:14:48

Why are you taking Tibolone? It's not your 'run of the mill' HRT but used for women who can't take other sorts, or who need something with a testosterone element.

Is there some reason why you can't take a simple oestrogen ( estradiol) and progesterone?

How old are you and where abouts in the menopause?

SwingingBalls Mon 08-Dec-14 21:32:49

The doc recommended it due to the tiredness (as well as the usual other symptoms). I have been feeling much better whilst taking them but the bloating etc is bloody annoying.

I tried Elleste Duet but felt really depressed. I actually tried 2 others but this doctor, who specialises in menopause, said that my usual gp had given me different named tablets but with the same ingredients. No wonder I was feeling the same on each different one I was prescribed sad

I'm 46 and was told I was well into the menopause 2 years ago. My last period was 3 years ago.

pinkfrocks Mon 08-Dec-14 23:01:25

Tibolone is a selective oestrogen receptor- often used in women who have fibroids as it won't make the fibroids grow. It's not 'run of the mill' HRT and assume your dr thinks the androgenic quality will help tiredness- what you might need is a simple bio identical oestrogen in a higher dose ( especially as you are so young to be post menopause) in patch or gel formula, and a friendly progesterone like Utrogestan.

SwingingBalls Tue 09-Dec-14 08:06:14

Thank you for your reply pinkfrocks

I'm going to ring the doctor today to see if I can make another appointment.

pinkfrocks Tue 09-Dec-14 08:33:57

You might find this useful

Tibolone/ Livial

The only reason I know about it is because I have a friend who takes it. She can't take 'normal' HRT because it was making her fibroid grow, but she does have osteopenia so the rheumatologist and gynae both suggested Tibolone.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now